Tachon's syndrome: Case report and systematic review of the literatureAuthor(s): Hamdi Ons, Sellami Meriem, Miladi Saoussen, Fazaa Alia, Ouenniche Kmar, Souebni Leila, Kassab Selma, Chekili Selma, Ben Abdelghani Kaouther, Laatar Ahmed
Corticosteroid injections are an interesting therapeutic alternative in rheumatology but are not without adverse effects. We aimed to resume the clinical, diagnostic, and therapeutic characterizations of a rare systemic effect of corticosteroid injections named Tachonâ€™s syndrome (TS). We reported a case of an 80-year-old woman who experienced acute thoracic pain and profuse sweating five minutes after a betamethasone shoulder injection with a normal physical examination. The most common presenting symptoms in the systematic review were chest and back pain as well as sweating. Symptoms mostly occurred suddenly within one to five minutes following corticosteroid injections. Although clinical features are sudden and stressful, the outcome is often excellent. The risk of occurrence is minimal. Diagnosis imposes the exclusion of other medico-surgical emergencies. Patients should be reassured about the benignity of this condition despite its sudden distressing symptoms.